Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling tenderness on lower ribs. Prescribed with Avelox and muscle relaxers. Could this be cancerous?

Answered by
Dr.
Dr. Gyanshankar Mishra

Pulmonologist

Practicing since :2003

Answered : 600 Questions

default
Posted on Mon, 9 Dec 2013 in Lung and Chest disorders
Question: I had a flu shot about 7 weeks age. about a week after the flu shot my voice became very hoarse. A week after that started antibiotics and started with a cough than sinus infection. Finally dr. gave me xray after 4 weeks of this. xray showed left lower lobe shadow. possible pnemonia is what was reported. about a week ago my left side at lower ribs became very tender to the touch and hurts to lay down on left or right side (only left side hurts) i am now on Avelox and muscle relaxers. left shoulder sometimes has minor pain. could this be cancer too? Going in for another chest xray in about a week, still have 5 more days of avelox (antibiotic)
doctor
Answered by Dr. Gyanshankar Mishra 30 minutes later
Brief Answer: It seems to be infective Detailed Answer: Hi, Thanks for posting the query on XXXXXXX After going through your query, I would like to comment thr following: 1. You currently seem to have a respiratory tract infection considering the infective focus in the upper airways as well as lung consolidation. The hoarseness of voice could be due to associated pharyngitis. This requires a course of antibiotics. If there is no response in 4 weeks then advanced investigations like CT scan thorax and bronchoscopy may be required. 2. Being a smoker, you are at an overall increased risk of lung cancer compared to general population. 3. You need to get yourself evaluated with a Pulmonologist in detail. I hope I have answered your query. I will be glad to answer follow up queries if any. Please accept my answer if you have no follow up queries. Regards Dr. Gyanshankar Mishra MBBS MD DNB Consultant Pulmonologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Gyanshankar Mishra 14 minutes later
Thank you, Should I first wait to get the results on the second chest xray or go straight to pulmonologist? Will pnemonia still show on the second xray if only been on antibiotics for two weeks?
doctor
Answered by Dr. Gyanshankar Mishra 2 minutes later
Brief Answer: Wait for the Xray chest Detailed Answer: Hi, Thanks for the follow up. A post antibiotic course chest Xray will definitely be required by the Pulmonologist to ascertain the nature of lesion. So get that done and then vist a Pulmonologist. I hope I have answered your query. I will be glad to answer follow up queries if any. Please accept my answer if you have no follow up queries. Regards Dr. Gyanshankar Mishra MBBS MD DNB Consultant Pulmonologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Moxifloxacin

doctor1 MD

can i take moxiget twice a day 400mg? moxifloxacin I have chronic maxillary sinus infection and haven t visited any local ENT for long, this is my own examination regarding to symptoms. Last 4 years, x ray result that I have water in my right sinus and the medication thru antibiotic are failed. Now the above antibiotic with antihistamine and vitamin c I am taking now. I dont want surgery as much as possible.

doctor1 MD

I have been using loratadine allergy pills for a long time - more then 10 years. My sinus infections are so bad that my Dr put me on C0 Betahistine, (fluid and swelling in inner ear/Eustachian tube) so I stopped using my other allergy pills (I buy them at Costco). Would I be experiencing any withdrawal from my allergy pills? I have a weird restless feeling in my body, similar to when I was having to withdraw from prescription pain meds. I am also on my 3rd round of antibiotics, this one being moxifloxacin HCI. I was supposed to have my second sinus surgery last in 2013 (previous one in 2008), but I cancelled because my knee replacement surgery has not healed, and I wanted my body to deal with one thing at a time. Sorry I thought this was a free service. Thank you, Shirley Wiebe age 61

doctor1 MD

hi am a 24yr female,been having loose stools on and off,i took metrogyl 400 for 3 days n the stool became normal,but again now loose stools started..m taking treatment for acne ,using minoz tab n brevoxyl n clindamycin cream. now m also having conjunctivitis and using moxifloxacin n lubrex drops.should i again take metrogyl??is it ok to use it when am on the above medications?

doctor1 MD

When I woke up this morning, my left eye was blood shot, as if a vessel had broken. I have no pain, but I do have a slight tingling sensation . What may be the cause?

doctor1 MD

my wife went to her doctor 5 days ago bout symptoms of brown flem and pain in her chest, the doctor told her that she had fluid in her lungs and a cracked rib the doctor did not order her a chest xray or send her to the hospital she gave my wife perscriptions for prednizone 20 mg 3 times a day, avelox 400 mg 1 a day for 7 days , omeprazole 20 mg 1 2times a day, clonazepam 2mg 1 2times a day PRN, and flovent 110 mcg 2 times a day. She has been taking these religeously and still doesnt feel better she acts like shes stoned and cannot stand at all. I dont know what to do

doctor1 MD

I am male 70 years old and l been told that l have a swollen lympnode in my groin area. It is giving me pain at times. What can l do to make the pain go away?

doctor1 MD

Hello doctor, Since last night my left eye is irritating. It irritates the most when I sleep I had a distributed sleep as it was irritating and the eye was watering as well. I don t think any foreign particle entered however I was in a night club...